Thunderstorm Wind, Forsyth
- When
- June 8, 7:50 PM EST
- Where
- Forsyth County, Pfafftown
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.150, -80.367
Trees were blown down on Reynolds Road.
5 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 8, 1:00 PM EST, 6 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 PM EDT SUN JUN 8 2003 A MUCH DRIER WEATHER PATTERN IS SETTING UP ACROSS THE MID ATLANTIC AND WILL BRING SUMMER LIKE CONDITIONS FOR A GOOD PART OF THIS WEEK. DRY AIR ADVECITNG IN THE MID AND UPPER LEVELS WILL HELP TO BREAK UP THE CLOUDS ACROSS THE AREA WITH CONTINUED DECREASING CLOUDS TONIGHT. SCATTERED SHOWER ACTIVITY WILL DECREASE AFTER SUNSET ONCE HEATING IS LOST. A WEAK SFC FRONT WILL SLOWLY MOVE EAST ACROSS THE STATE TONIGHT AND REACH THE COAST MONDAY MORNING. HIGH PRES WILL BUILD IN FROM THE WEST AND SETTLE OVER THE STATE MONDAY NIGHT INTO TUESDAY. THIS COMBIGNED WITH DRY WLY FLOW ALOFT WILL ALLOW FOR SUNNY SKIES BOTH MONDAY AND TUESDAY WITH ABOVE NORMAL HIGHS IN THE MID TO UPPER 80S AND NO MENTION OF RAIN. LOWS WILL BE IN THE LOW TO MID 60S. THE SURFACE HIGH WILL MOVE OFFSHORE TUESDAY NIGHT AS A STRONG AREA OF LOW PRESSURE PASSES TO OUR WEST AND NORTH. A TRAILING COLD FRONT WILL STALL ALONG THE NC/VA BORDER WEDNESDAY AND WE SHOULD REAIN IN THE WARM SECTOR AS THE FRONT GOES STATIONARY. AN INCREASE IN MOISTURE...INSTABILITY AND AN APPROACHING UPPER DISTURBANCE SHOULD BE ENOUGH TO SPARK OFF SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WED SO WILL GO WITH CHANCE POPS WED AFTN. HIGHS WED REAMIN VERY WARM IN THE MID TO UPPER 80S. THURSDAY THROUGH SUNDAY... CONSISTENT MODEL RUNS LEND TO A CONTINUED FORECAST FOR MAINLY AFTERNOON AND EVENING CONVECTION THROUGH THE EXTENDED PERIOD. MODELS CONTINUE TO INDICATE THAT WE WILL REMAIN IN WARM SECTOR OF WARM FRONTAL BOUNDARY...STALLING JUST NORTH OF THE AREA. HIGHER POPS IN THE NORTHERN ZONES COULD BE JUSTIFIED WITH FRONTAL BOUNDARY LOCATION. BUT WILL JUST BLANKET 30 POPS OVER ENTIRE CWA. A CHANCE OF DIURNAL CONVECTION SHOULD EXIST EACH AFTERNOON/EVENING. A WARM MOIST SOUTHWEST FLOW FROM THE GULF OF MEXICO WILL KEEP TEMPERATURES NEAR TO A FEW DEGREES ABOVE NORMAL WITH CLOUDS AROUND EACH DAY. .RAH...NONE. ORROCK
NCZ007>011-021>028-038>043-073>078-083>086-088-089-091000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 542 AM EDT SUN JUN 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
NCZ021-022-038-039-090100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 800 PM EDT SUN JUN 8 2003 ...STRONG THUNDERSTORMS MOVING TOWARD THE PIEDMONT TRIAD FROM THE FOOTHILLS... STRONG TO SEVERE THUNDERSTORMS OVER WILKES AND SURRY COUNTIES FROM ELKIN AND DOBSON TO WILKESBORO AT 755 PM... ARE EXPECTED TO MOVE EAST AT 25 MPH AND INTO THE WINSTON-SALEM AND LEXINGTON AREAS BETWEEN 815 PM AND 845 PM. FREQUENT LIGHTNING... GUSTY WIND TO 40 MPH... AND SMALL HAIL WILL BE LIKELY WITH THESE STORMS. EVERYONE FROM WILKESBORO TO DOBSON EAST INTO THE WINSTON-SALEM AND LEXINGTON AREAS SHOULD SEEK SHELTER INDOORS UNTIL THESE STORMS PASS. SEEK SHELTER QUICKLY AT THE FIRST SOUND OF THUNDER. DUE TO THE RELATIVE SLOW MOVEMENT OF THESE STORMS... SOME FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD BE VERY CAREFUL. BADGETT
The national radar mosaic for the moment the first event began.
5 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Trees were blown down on Reynolds Road.
Several trees were blown down.
Several trees were blown down.
Trees were blown down along Culburth Road.
Flooding occurred along highways 47, 70, and 29 in Lexington.
Trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365493, 5365494, 5365495, 5365496, 5365497, 5365498.